Alert archive / California / Wind Advisories in 2018
Wind Advisory 11, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Nov 7, 2018, 1:35 PM PST. It took effect at Nov 7, 2018, 10:00 PM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2018, 1:35 PM PST (21:35 UTC)
- In effect from
- Nov 7, 2018, 10:00 PM PST
- Expired
- Nov 9, 2018, 7:00 AM PST
- In force
- 33 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
830 WWUS76 KSTO 072135 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 135 PM PST Wed Nov 7 2018 CAZ013>017-063-064-066>069-081500- /O.NEW.KSTO.WI.Y.0011.181108T0600Z-181109T0600Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley-Southern Sacramento Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Alder Springs, Lakeport, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 135 PM PST Wed Nov 7 2018 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST THURSDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 10 PM this evening to 10 PM PST Thursday. * LOCATION...Mountains of eastern Shasta County through the northern Sierra, adjacent foothills, Sacramento and northern San Joaquin valley. * TIMING...Tonight through Thursday evening. * WINDS...East to northeast wind 20 to 30 mph with local gusts 45 to 55 mph. Strongest winds expected Thursday morning...especially over the Sierra foothills. * IMPACTS...Blowing debris, downed tree branches, and power outages possible. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
4 follow-up statements
875 WWUS76 KSTO 081300 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 500 AM PST Thu Nov 8 2018 ...Windy Today into Friday Morning... .Pacific high pressure building inland, combined with low pressure dropping into the Great Basin, is resulting in strong wind over interior Northern California. Windy today into this evening, persisting in the eastern foothills and Sierra Nevada through Friday morning. CAZ018-090000- /O.EXA.KSTO.WI.Y.0011.000000T0000Z-181109T0600Z/ Carquinez Strait and Delta- Including the city of Fairfield/Suisun 500 AM PST Thu Nov 8 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until 10 PM PST this evening. * LOCATION...Solano county, southwest Sacramento county, and northwest San Joaquin county. This includes the Vaca Mountains and Delta area. * TIMING...Today into this evening. * WINDS...North wind 15 to 30 mph with gusts to 45 mph. * IMPACTS...Blowing debris, downed tree branches, and power outages possible. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph and or gusts 40 to 57 mph are expected. Winds this strong can down tree branches, cause power outages, and make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ066>069-090000- /O.EXT.KSTO.WI.Y.0011.000000T0000Z-181109T1500Z/ Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 500 AM PST Thu Nov 8 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST FRIDAY... * LOCATION...Northeast foothills and Motherlode, Western Plumas county mountains, and west slopes of the Northern Sierra Nevada. * TIMING...Today through Friday morning. * WINDS...Northeast to east wind 20 to 35 mph, except to 40 mph over higher terrain. Local gusts 50 to 65 mph. Strongest winds expected through favorably oriented canyons and over ridges. * IMPACTS...Blowing debris, downed tree branches, and power outages possible. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds up to 39 mph and or gusts up to 57 mph are expected. Winds this strong can down trees, cause power outages, and make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ013>017-063-064-090000- /O.CON.KSTO.WI.Y.0011.000000T0000Z-181109T0600Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley-Southern Sacramento Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Alder Springs, and Lakeport 500 AM PST Thu Nov 8 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * LOCATION...Shasta Mountains and east slopes of the Coastal Range to Lake county, and Sacramento Valley. * TIMING...Today into this evening. * WINDS...North wind 20 to 35 mph with local gusts 40 to 55 mph. Strongest wind expected late morning and afternoon in northern and western portions of the Sacramento Valley extending into the Coastal Range. * IMPACTS...Blowing debris, downed tree branches, and power outages possible. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph and or gusts 40 to 57 mph are expected. Winds this strong can down tree branches, cause power outages, and make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
980 WWUS76 KSTO 082236 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 236 PM PST Thu Nov 8 2018 ...Windy Conditions continue into Friday Morning... .Pacific high pressure building inland, combined with low pressure dropping into the Great Basin, is resulting in strong wind over interior Northern California. Windy today into this evening, persisting in the eastern foothills and Sierra Nevada through Friday morning. CAZ066>069-091500- /O.CON.KSTO.WI.Y.0011.000000T0000Z-181109T1500Z/ Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 236 PM PST Thu Nov 8 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... * LOCATION...Northeast foothills and Motherlode, Western Plumas county mountains, and west slopes of the Northern Sierra Nevada. * TIMING...Through Friday morning. * WINDS...Locally strong northeast to east wind gusting to 50 to 60 mph through favorably oriented canyons and over remote ridges. Local sustained winds 15 to 25 mph. * IMPACTS...Blowing debris, downed tree branches, and power outages possible. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds up to 39 mph and or gusts up to 57 mph are expected. Winds this strong can down trees, cause power outages, and make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ013>018-063-064-090600- /O.CON.KSTO.WI.Y.0011.000000T0000Z-181109T0600Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Alder Springs, and Lakeport 236 PM PST Thu Nov 8 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * LOCATION...Solano county, southwest Sacramento county, and northwest San Joaquin county. This includes the Vaca Mountains and Delta area. * TIMING...Through this evening. * WINDS...North wind 15 to 30 mph with gusts to 35 mph in the Valley and 45 mph over Lake County. Winds decreasing to less than 15 mph later tonight in the Valley and less than 30 mph in Lake County. * IMPACTS...Blowing debris, downed tree branches, and power outages possible. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph and or gusts 40 to 57 mph are expected. Winds this strong can down tree branches, cause power outages, and make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
013 WWUS76 KSTO 090508 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 908 PM PST Thu Nov 8 2018 ...Windy Conditions continue into Friday Morning... .Pacific high pressure building inland, combined with low pressure dropping into the Great Basin, is resulting in strong wind over interior Northern California. Windy conditions persisting in the eastern foothills and Sierra Nevada through Friday morning. CAZ013>018-063-064-090615- /O.CAN.KSTO.WI.Y.0011.000000T0000Z-181109T0600Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Alder Springs, and Lakeport 908 PM PST Thu Nov 8 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Winds have diminished, but a few gusts to 20 mph will be possible. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ066>069-091500- /O.CON.KSTO.WI.Y.0011.000000T0000Z-181109T1500Z/ Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 908 PM PST Thu Nov 8 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... * LOCATION...Northeast foothills and Motherlode, Western Plumas county mountains, and west slopes of the Northern Sierra Nevada. * TIMING...Through Friday morning. * WINDS...Locally strong northeast to east wind gusting to 40 to 50 mph through favorably oriented canyons and over remote ridges. Local sustained winds 15 to 25 mph. * IMPACTS...Blowing debris, downed tree branches, and power outages possible. Hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds up to 39 mph and or gusts up to 57 mph are expected. Winds this strong can down trees, cause power outages, and make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
309 WWUS76 KSTO 091509 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 709 AM PST Fri Nov 9 2018 CAZ066>069-091615- /O.EXP.KSTO.WI.Y.0011.000000T0000Z-181109T1500Z/ Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 709 AM PST Fri Nov 9 2018 ...WIND ADVISORY HAS EXPIRED... Winds have diminished, but a a few isolated wind gusts 30 to 35 mph over higher peaks or remote ridges will be possible through this morning. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 7, 3:00 AM PST, 10 hours 35 minutes earlier.
Area forecast discussion, Nov 7, 3:00 AM PST, 10 hours 35 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 300 AM PST Wed Nov 7 2018 .SYNOPSIS... Dry weather continues with periods of breezy north to east wind thru Friday morning leading to critical fire weather conditions. && .DISCUSSION... Other than a few high clouds brushing across the region, skies are clear and winds are generally light. With the dry airmass in place, current temperatures are chilly ranging from the mid teens to mid 20s in the mountain valleys to the 40s to mid 50s across the Central Valley. Satellite imagery shows the next upstream short-wave over the PacNW early this morning. It will slide southeastward into the Great Basin and NorCal later today and tonight. North and east surface pressure gradients will increase later tonight in the wake of this feature. The result will be increasingly gusty northeasterly winds and lowering humidity across most of the region, and the red flag warning continues. The gusty winds will continue Thursday and Thursday night before subsiding early Friday as pressure gradients relax. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday) High amplitude upper ridge over the west coast will keep Norcal dry with above normal temperatures through the extended period. Flow around this ridge will bring breezy north winds on Sunday but this wind will becoming relatively light Monday as the upper ridge axis shifts over the west coast. A Pacific frontal system flattens the west coast ridge around next Tuesday afternoon as it moves into the Pacific northwest. This will bring a little cooling and a slightly more onshore flow but otherwise have little impact. Temperatures warm slightly on Wednesday as upper ridge rebuilds. Winds are not expected to be especially strong during the extended period but RH values will be quite low each afternoon in the dry airmass with widespread humidity values in the teens each afternoon and only moderate morning recovery. Therefore fire danger will remain higher than normal for this time of year. && .AVIATION... VFR conditions over interior Norcal next 24 hours. Local North to northeast wind gusts to 25 kts after about 20z mainly northern and west portions of the Sacramento valley, eastern Sierra foothills and Sierra ridges. && .STO WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 PM this evening to 7 AM PST Friday for Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF- Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake- Napa-Sonoma Unit-Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak)-Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. &&
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.